Document Detail


Pseudo-toxic-shock syndrome due to a drug reaction.
MedLine Citation:
PMID:  6221855     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case is reported of a 13-year-old girl who had an illness initially thought to be toxic shock syndrome but subsequently noted to be a toxic reaction to the anticonvulsant, carbamazepine. The patient was never hypotensive but she was febrile and had a desquamative rash and involvement of three organ systems. Staphylococcus aureus was recovered from the patient's blood and vagina.
Authors:
D I Bernstein; J Carney; J D Cherry
Related Documents :
19698545 - Ssri-related toxic serotonin syndrome: improvement by discontinuation of treatment and ...
20586575 - Etofenamate associated with lyell syndrome: a case report.
557755 - Elevated manganese levels associated with dementia and extrapyramidal signs.
21991295 - Recurrent cardiac arrest caused by lateral medulla oblongata infarction.
2539435 - The substantia nigra and ventral tegmental area in alzheimer's disease and down's syndr...
1780115 - Maternal hydrops syndrome: a review.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Clinical pediatrics     Volume:  22     ISSN:  0009-9228     ISO Abbreviation:  Clin Pediatr (Phila)     Publication Date:  1983 Jul 
Date Detail:
Created Date:  1983-07-29     Completed Date:  1983-07-29     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0372606     Medline TA:  Clin Pediatr (Phila)     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  524-5     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Carbamazepine / adverse effects*
Diagnostic Errors
Drug Eruptions / diagnosis,  etiology*
Eosinophilia / chemically induced
Female
Fever / chemically induced
Humans
Leukopenia / chemically induced
Shock, Septic / chemically induced*,  diagnosis
Syndrome
Chemical
Reg. No./Substance:
298-46-4/Carbamazepine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Angiographic and scintigraphic findings in fibrosing mediastinitis.
Next Document:  Cardiac muscle mass during vasodilation therapy of hypertension.